Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-22066
Barbour, A D; Pugliese, A (2000). On the variance-to-mean ratio in models of parasite distributions. Advances in Applied Probability, 32(3):701-719.
View at publisher
We study the variance-to-mean ratio of the distributions of parasites among hosts for some models of parasite infection, using the cohort approach. We consider a model with density dependence in parasite mortality, and two different formulations of disease induced host mortality. We show that the distributions of parasites, conditional on host survival, converge to quasi-stationary distributions as host age increases. When there is density dependence in parasite mortality, the limiting variance-to-mean ratio is less than 1 (an `under-dispersed' distribution). In contrast, the two modes of disease induced host mortality show that either over- or underdispersed distributions may result.
37 downloads since deposited on 04 Mar 2010
14 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Dewey Decimal Classification:||510 Mathematics|
|Uncontrolled Keywords:||Quasi-stationary distributions; models of parasitic infections; over-dispersed distributions; variance-to-mean ratio|
|Deposited On:||04 Mar 2010 14:16|
|Last Modified:||23 Nov 2012 14:18|
|Publisher:||Applied Probability Trust|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page